Don’t feel much different on escitalopram/Lexapro after 4 weeks, should I stick it out or change??
Question posted by Marcus444 on 29 Dec 2018
Last updated on 10 January 2019
4 weeks ago I was prescribed 5 mg of escitalopram for mild anxiety and depression, however I don’t feel much if any different, I have good days and bad days which is what It was like before I started the medication, there seem to be more good days and bad days at the moment, is this a sign of it working?? How will I know when it is working, will my anxiety completely disappear or will some symptoms still persist?? First time taking an AD so I’m really not sure what the expect/how it will work!!
I would urge you to give the 5 mg dosage of Lexapro more time, at least 8 weeks.
I've learned the hard way that it is best to seek the lowest effective dose of anti-depressants. The most effective dosage isn't always the maximum dose. Some people can feel a little too lethargic, a little too "medicated" and "not themselves" at higher dosages. My new Psychiatrist uses the term "feeling flat" to describe the effect of too high a dose of anti-depressant - not exactly a medical term but one that describes the effect very well. The other reason to try to find the lowest effective dose has to do with the eventuality of coming off of these medications. Doctors and patients are finding that the withdrawal issues associated with reducing or discontinuing anti-depressant therapy are far more challenging and dangerous than originally believed.
You don't want to make that process any more difficult by racing up to the maximum dosage when it may not be necessary.
Take care for now and all the best.
4 Jan 2019
Give it some more time and maybe ask to up ur dosgae 5mg is low im diagnosed with severe depression, panic attacks, anxiety and insomnia before this medication was getting 4-5 severe attacks per day... i still get them maybe a couple a year or less but the severity of them is 10x different i can control them and dont last as long , havnt had a severe attack about 1yr in to taken them , no more panic attacks and depression will always be with u its controlling our thoughts that help how bad it is and this medication makes you think clearly, better, logical and finally slows all my over thinking and thoughts down, no more suicidal thoughts either been on it for 4 plus years and in a few simple words that should answer your question... its Saved my life!!!
29 Dec 2018
Hi, Marcus! I would say give it a little more time because you're showing definite signs of improvement: "Sleep, energy, or appetite may show some improvement within the first 1-2 weeks. Improvement in these physical symptoms can be an important early signal that the medication is working. Depressed mood, anxiety, and lack of interest in activities may need up to 6-8 weeks to fully improve. Escitalopram (Lexapro) | NAMI: National Alliance on Mental Illness" Best regards and I hope you're feeling better soon. It should pretty much alleviate your anxieties, but remember that everyone experiences some anxiety over everyday life. You just won't be feeling those overwhelming anxiety attacks.